본문 바로가기
KERD
논문KCI 등재

Statins Ticagrelor and Rhabdomyolysis: A Coincidence or a Drug Interaction?

2

조회

0

다운로드

0

인용

0

참고문헌

키워드

초록

ObjectiveStatins play a key role in the management of atherosclerotic cardiovascular disease for both primary and secondary prevention. However, their increasing usage has correspondingly led to a higher incidence of adverse effects, with muscle symptoms being the most common. An intriguing drug interaction exists between ticagrelor and high-intensity statins, which may exacerbate the adverse effects of statin-induced rhabdomyolysis, leading to significant consequences. This study was conducted to examine the profile of patients who have experienced statin-induced rhabdomyolysis while undergoing percutaneous transluminal coronary angioplasty (PTCA). MethodsThis was an observational study that included 1,862 patients who underwent PTCA at our institute over the course of 1 year. ResultsOver a 1-year period, we encountered four patients who were being treated with high-intensity statin therapy following acute coronary syndrome. These patients presented with muscle weakness and kidney injury. A notable commonality among all patients was the co-prescription of ticagrelor. Two patients died, while the other 2 were successfully managed through hydration, electrolyte balance, dialysis, and alternative lipid management drugs. ConclusionThe concomitant use of ticagrelor and high-intensity statins should be carefully considered due to the additional risk of rhabdomyolysis and kidney injury. Future pharmacokinetic studies are needed to establish a causal relationship and predict potential drug interactions, which, if not avoided, could be fatal.

Abstract

ObjectiveStatins play a key role in the management of atherosclerotic cardiovascular disease for both primary and secondary prevention. However, their increasing usage has correspondingly led to a higher incidence of adverse effects, with muscle symptoms being the most common. An intriguing drug interaction exists between ticagrelor and high-intensity statins, which may exacerbate the adverse effects of statin-induced rhabdomyolysis, leading to significant consequences. This study was conducted to examine the profile of patients who have experienced statin-induced rhabdomyolysis while undergoing percutaneous transluminal coronary angioplasty (PTCA). MethodsThis was an observational study that included 1,862 patients who underwent PTCA at our institute over the course of 1 year. ResultsOver a 1-year period, we encountered four patients who were being treated with high-intensity statin therapy following acute coronary syndrome. These patients presented with muscle weakness and kidney injury. A notable commonality among all patients was the co-prescription of ticagrelor. Two patients died, while the other 2 were successfully managed through hydration, electrolyte balance, dialysis, and alternative lipid management drugs. ConclusionThe concomitant use of ticagrelor and high-intensity statins should be carefully considered due to the additional risk of rhabdomyolysis and kidney injury. Future pharmacokinetic studies are needed to establish a causal relationship and predict potential drug interactions, which, if not avoided, could be fatal.

참고문헌 (21)

  1. Duell PB, "The epidemic of atherosclerotic cardiovascular disease in India", J Clin Lipidol, 14, pp.170~172 (2020)
  2. Liu Y, "Time trends analysis of statin prescription prevalence, therapy initiation, dose intensity, and utilization from the hospital information system of Jinshan Hospital, Shanghai(2012-2018)", BMC Cardiovasc Disord, 20, pp.201~ (2020)
  3. Stroes ES, "Statin-associated muscle symptoms : impact on statin therapy-European Atherosclerosis Society Consensus Panel Statement on Assessment, Aetiology and Management", Eur Heart J, 36, pp.1012~1022 (2015)
  4. Rosenson RS, "An assessment by the statin muscle safety task force; 2014 Update", J Clin Lipidol, 8, pp.S58~ (2014)
  5. Warden BA, "Assessment and management of statin-associated muscle symptoms(SAMS) : A clinical perspective from the National Lipid Association", J Clin Lipidol, 17, pp.19~39 (2023)
  6. Thompson PD, "Statin-associated side effects", J Am Coll Cardiol, 67, pp.2395~2410 (2016)
  7. Sibley RA, "The interaction between rosuvastatin and ticagrelor leading to rhabdomyolysis : a case report and narrative review", Hosp Pharm, 56, pp.537~542 (2021)
  8. van Vuren AJ, "Ticagrelor-induced renal failure leading to statin-induced rhabdomyolysis", Neth J Med, 73, pp.136~138 (2015)
  9. Sirvent P, "New insights into mechanisms of statin-associated myotoxicity", Curr Opin Pharmacol, 8, pp.333~338 (2008)
  10. Meda C, "Effects of statins on nitric oxide", cGMP signaling in human umbilical vein endothelial cells, 2010, pp.62, 100~112
  11. Antons KA, "Clinical perspectives of statin-induced rhabdomyolysis", Am J Med, 119, pp.400~409 (2006)
  12. Kariyanna PT, "Ticagrelor and statin interaction induces rhabdomyolysis and acute renal failure : case reports and scoping review", Am J Med Case Rep, 7, pp.337~341 (2019)
  13. Vrkić Kirhmajer M, "Rosuvastatin-induced rhabdomyolysis-possible role of ticagrelor and patients’ pharmacogenetic profile", Basic Clin Pharmacol Toxicol, 123, pp.509~518 (2018)
  14. Danielak D, "Assessment of the risk of rhabdomyolysis and myopathy during concomitant treatment with ticagrelor and statins", Drugs, 78, pp.1105~1112 (2018)
  15. Martín Navarro JA, "Acute renal failure secondary to rhabdomyolysis in a patient receiving treatment with ticagrelor and atorvastatin", Nefrologia(Engl Ed), 39, pp.448~450 (2019)
  16. Mendes P, "Statin-induced rhabdomyolysis : a comprehensive review of case reports", Physiother Can, 66, pp.124~132 (2014)
  17. Cheeley MK, "NLA scientific statement on statin intolerance : a new definition and key considerations for ASCVD risk reduction in the statin intolerant patient", J Clin Lipidol, 16, pp.361~375 (2022)
  18. Liao JK, "Safety and efficacy of statins in Asians", Am J Cardiol, 99, pp.410~414 (2007)
  19. Lee E, "Rosuvastatin pharmacokinetics and pharmacogenetics in white and Asian subjects residing in the same environment", Clin Pharmacol Ther, 78, pp.330~341 (2005)
  20. Mahadevan L, "Prevalence of genetic variants associated with cardiovascular disease risk and drug response in the Southern Indian population of Kerala", Indian J Hum Genet, 20, pp.175~184 (2014)
  21. Gupta M, "Statin effects on LDL and HDL cholesterol in South Asian and white populations", J Clin Pharmacol, 49, pp.831~837 (2009)

관련 논문AI추천

Response to Letter Regarding Article, Statins Ticagrelor and Rhabdomyolysis: A Coincidence or a Drug Interaction?Jai Bharat Sharma, Ramesh Patel한국지질동맥경화학회 · 지질·동맥경화학회지2025 · 제14권 제1호Letter by Isa Ardahanli Regarding Article, Statins Ticagrelor and Rhabdomyolysis: A Coincidence or a Drug Interaction?Isa Ardahanli, MURAT ÖZMEN한국지질동맥경화학회 · 지질·동맥경화학회지2025 · 제14권 제1호Effect of SLCO1B1 T521C on Statin-induced Myotoxicity: A Systematic Review and Meta-analysis이영숙, 천부순한국임상약학회 · 한국임상약학회지2018 · 제28권 제4호Short-term effects of PCSK-9 inhibitors on percutaneous coronary intervention in patients with acute coronary syndromeDong-Hyun Choi, Dong Hyun Gim, Heesang Song, Hyun Kuk Kim, In Young Choi, Keun-Ho Park, Sung Soo Kim, Young-Jae Ki대한내과학회 · The Korean Journal of Internal Medicine2025 · 제40권 제3호Randomized Comparison of Strut Coverage between Ticagrelor and Clopidogrel in Acute Myocardial Infarction at 3-Month Optical Coherence Tomography고영국, 김병극, 김중선, 김충기, 안철민, 장양수, 최동훈, 홍명기, 홍성진연세대학교의과대학 · Yonsei Medical Journal2018 · 제59권 제5호A Randomized Study Assessing the Effects of Pretreatment with Cilostazol on Periprocedural Myonecrosis after Percutaneous Coronary Intervention고영국, 오승진, 윤세정, 전동운, Byeong-Keuk Kim, Joo Young Yang연세대학교의과대학 · Yonsei Medical Journal2011 · 제52권 제5호

이 간행물의 다른 논문 (10건)